How do I avoid bruising when I am giving my shots? I give them in my stomach and I have so many bruises. What am I doing wrong?
Also how do you know when the honeymoon phase is over? Will the bg keep going up?
Thanks to anyone with answers I am new to this and just need advice.
Welcome to a great bunch of people!!
Good Luck on the bruising, what length needle are you using ?
Oh, I just check your profile, are in the same boat as I was dx'ed aug./08 type 1 @ 52 years old?
For me the bruises just happen, if I see blood after I remove the needle, a bruises.
For other questions everybody will need some more info..
What insulin(s) do you use and how much?
You may need to adjust your base(slow-long insulin)
When I was 1st dx'ed my bs was all over the place. I have gone from 352 to 55 in less than 2 hours, it's so much fun.LOL
Do you take something like Lantus(morning-evening?), do you dose for meals(carbs)?
Here's what has been working for me. I take 30 units of Lantus in the morning and have a insulin to carb. of 2 units of Novolog for every 15 grams carbs I eat.
One last thing I learned was finding my base(Lantus), I would inject and fast for 12 hours, during that time test about every 2 hours, your bs should not rise or fall more than 30.
By the way you may feel like your bs is low when you're at normal(80-120), after a while with high bs, your body thinks it's low.
Just some info for you. I found out my dx. in ICU, bs was 672 and a1c of 13.2. Now 30 day avg. on my meter is 108 and my last a1c was 6.8, it is a lot of work and such to learn.